Alert archive / California / Wind Advisories in 2020
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 29, 2020, 4:18 AM PST for Inyo County, San Bernardino County, California. It took effect at Feb 29, 2020, 4:00 PM PST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2020, 4:18 AM PST (12:18 UTC)
- In effect from
- Feb 29, 2020, 4:00 PM PST
- Expired
- Mar 2, 2020, 1:00 PM PST
- In force
- 45 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3017 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS75 KVEF 291218 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 418 AM PST Sat Feb 29 2020 CAZ519-010030- /O.NEW.KVEF.WI.Y.0010.200301T0000Z-200301T0800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 418 AM PST Sat Feb 29 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 PM this afternoon to midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-010030- /O.NEW.KVEF.WI.Y.0010.200301T0000Z-200302T1400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 418 AM PST Sat Feb 29 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Owens Valley. * WHEN...From 4 PM this afternoon to 6 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will create hazardous driving conditions especially for high profile vehicles traveling along Highway 395. * ADDITIONAL DETAILS...Winds will likely decrease overnight but a surge of north winds behind a cold front will spread south through the Owens Valley Sunday afternoon and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-010030- /O.NEW.KVEF.WI.Y.0010.200301T0800Z-200302T0200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 418 AM PST Sat Feb 29 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...From midnight tonight to 6 PM PST Sunday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibility could be reduced at times due to blowing dusts and sand. Unsecured objects could get blown around. Tree limbs could be blown down and a few power outages may result. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Watch for areas of reduced visibility due to blowing sand and dust. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
8 follow-up statements
091 WWUS75 KVEF 292217 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 217 PM PST Sat Feb 29 2020 AZZ036-NVZ021-010800- /O.NEW.KVEF.LW.Y.0002.200301T1500Z-200302T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 217 PM PST Sat Feb 29 2020 /317 PM MST Sat Feb 29 2020/ ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 4 PM PST /5 PM MST/ SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ Sunday. * IMPACTS...Strong winds and rough waves could result in dangerous boating conditions on Lake Mead Sunday morning. These winds will create very choppy waters and generate large waves, which could capsize or swamp small craft. If you do venture out onto the lakes, avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ CAZ519-010800- /O.CON.KVEF.WI.Y.0010.200301T0000Z-200301T0800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 217 PM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 PM this afternoon until midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-010800- /O.CON.KVEF.WI.Y.0010.200301T0000Z-200302T1400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 217 PM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...Until 6 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed tree limbs could result in a few power outages. Strong crosswinds will create hazardous driving conditions, especially for high profile vehicles traveling along Highway 395. * ADDITIONAL DETAILS...Winds will likely decrease overnight, but a surge of north winds behind a cold front will spread south through the Owens Valley Sunday afternoon and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-010800- /O.CON.KVEF.WI.Y.0010.200301T0800Z-200302T0200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 217 PM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...From midnight tonight to 6 PM PST Sunday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibility could be reduced at times due to blowing dust and sand. Unsecured objects could get blown around. Downed tree limbs could result in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
181 WWUS75 KVEF 010743 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1143 PM PST Sat Feb 29 2020 CAZ519-010845- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-200301T0800Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 1143 PM PST Sat Feb 29 2020 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Winds across the eastern Sierra slopes are expected to be dampened by incoming precipitation. Therefore, have allowed the Wind Advisory to expire on time. $$ CAZ523-020200- /O.CON.KVEF.WI.Y.0010.200301T0800Z-200302T0200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1143 PM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...Through 6 PM PST Sunday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibility could be reduced at times due to blowing dust and sand. Unsecured objects could get blown around. Downed tree limbs could result in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-020200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 1143 PM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...Until 6 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed tree limbs could result in a few power outages. Strong crosswinds will create hazardous driving conditions, especially for high profile vehicles traveling along Highway 395. * ADDITIONAL DETAILS...Winds will likely decrease overnight, but a surge of north winds behind a cold front will spread south through the Owens Valley Sunday afternoon and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-020000- /O.CON.KVEF.LW.Y.0002.200301T1500Z-200302T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1143 PM PST Sat Feb 29 2020 /1243 AM MST Sun Mar 1 2020/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 4 PM PST /5 PM MST/ SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area; Lake Mead in particular. * WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ Sunday. * IMPACTS...Strong winds and rough waves could result in dangerous boating conditions on Lake Mead Sunday morning. These winds will create very choppy waters and generate large waves, which could capsize or swamp small craft. If you do venture out onto the lakes, avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
478 WWUS75 KVEF 011501 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 701 AM PST Sun Mar 1 2020 CAZ523-020200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 701 AM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...Through 6 PM PST this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibility could be reduced at times due to blowing dust and sand. Unsecured objects could get blown around. Downed tree limbs could result in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-020200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 701 AM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...Until 6 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed tree limbs could result in a few power outages. Strong crosswinds will create hazardous driving conditions, especially for high profile vehicles traveling along Highway 395. * ADDITIONAL DETAILS...A surge of north winds behind a cold front will spread south through the Owens Valley Sunday afternoon and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-020000- /O.CON.KVEF.LW.Y.0002.000000T0000Z-200302T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 701 AM PST Sun Mar 1 2020 /801 AM MST Sun Mar 1 2020/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area; Lake Mead in particular. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Strong winds and rough waves could result in dangerous boating conditions on Lake Mead Sunday morning. These winds will create very choppy waters and generate large waves, which could capsize or swamp small craft. If you do venture out onto the lakes, avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
074 WWUS75 KVEF 012238 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 238 PM PST Sun Mar 1 2020 CAZ523-020200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 238 PM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...Through 6 PM PST this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibility could be reduced at times due to blowing dust and sand. Unsecured objects could get blown around. Downed tree limbs could result in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-020600- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 238 PM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...Until 6 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed tree limbs could result in a few power outages. Strong crosswinds will create hazardous driving conditions, especially for high profile vehicles traveling along Highway 395. * ADDITIONAL DETAILS...A surge of north winds behind a cold front will spread south through the Owens Valley Sunday afternoon and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-020000- /O.CON.KVEF.LW.Y.0002.000000T0000Z-200302T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 238 PM PST Sun Mar 1 2020 /338 PM MST Sun Mar 1 2020/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area; Lake Mead in particular. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Strong winds and rough waves could result in dangerous boating conditions on Lake Mead Sunday morning. These winds will create very choppy waters and generate large waves, which could capsize or swamp small craft. If you do venture out onto the lakes, avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
704 WWUS75 KVEF 012357 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 357 PM PST Sun Mar 1 2020 AZZ036-NVZ021-020100- /O.EXP.KVEF.LW.Y.0002.000000T0000Z-200302T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 357 PM PST Sun Mar 1 2020 /457 PM MST Sun Mar 1 2020/ ...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... Southwest winds will decrease over the next couple of hours below advisory criteria. However, breezy north winds will pick up once again around midnight and continue into Monday with gusts of 30 to 35 mph possible. $$ CAZ523-020200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 357 PM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Through 6 PM PST this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Visibility could be reduced at times due to blowing dust and sand. Unsecured objects could get blown around. Downed tree limbs could result in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-020200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 357 PM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...Until 6 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed tree limbs could result in a few power outages. Strong crosswinds will create hazardous driving conditions, especially for high profile vehicles traveling along Highway 395. * ADDITIONAL DETAILS...A surge of north winds behind a cold front will spread south through the Owens Valley Sunday afternoon and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
440 WWUS75 KVEF 020156 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 556 PM PST Sun Mar 1 2020 CAZ523-020300- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 556 PM PST Sun Mar 1 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Southwest winds have decreased below advisory criteria this evening. Breezy winds will continue for another couple of hours with gusts of 30 to 40 mph possible. $$ CAZ520-021400- /O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 556 PM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...Until 6 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Downed tree limbs could result in a few power outages. Strong crosswinds will create hazardous driving conditions, especially for high profile vehicles traveling along Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
073 WWUS75 KVEF 020957 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 157 AM PST Mon Mar 2 2020 CAZ520-022100- /O.EXT.KVEF.WI.Y.0010.000000T0000Z-200302T2100Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 157 AM PST Mon Mar 2 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southern Owens Valley. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
389 WWUS75 KVEF 022057 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1257 PM PST Mon Mar 2 2020 CAZ520-022200- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-200302T2100Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 1257 PM PST Mon Mar 2 2020 ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... Gusty north winds have subsided throughout the Owens Valley, although local gusts between 30-35 mph will continue through the afternoon. Therefore, the wind advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 29, 4:09 AM PST, 9 minutes earlier.
Area forecast discussion, Feb 29, 4:09 AM PST, 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 409 AM PST Sat Feb 29 2020 .SYNOPSIS...Low pressure over the Pacific Northwest will move south along the coast today and Sunday bringing gusty winds, a chance of showers and cooler temperatures. Dry weather and a warming trend will send temperatures to well above normal by midweek. && .DISCUSSION...Today through Thursday.... A trough of low pressure will move south along the coast today and tonight, ending up over northern California early Sunday. Highs this afternoon are expected to be around 5 degrees warmer than Friday. There will continue to be plenty of clouds over the region with breezy conditions in the afternoon and overnight. Probably the biggest concern for today will be the potential for downslope winds along the eastern Sierra slopes late this afternoon through the evening. West winds gusting 25-30 mph could reach Highway 395 in the Owens Valley creating hazardous crosswinds. Have issued a Wind Advisory for the Sierra east slopes and the Owens Valley valid 4 pm this afternoon through midnight. Around midnight, precipitation moves into the Sierra which should end the downslope wind threat so the Sierra zone transitions to a Winter Weather Advisory which will run from midnight tonight through 4 pm Sunday. The Owens Valley will remain under a Wind Advisory through 6 am Monday although there could be a sub- advisory period between midnight tonight and 8 am Sunday. A cold front will bring strong north winds to the Owens Valley Sunday morning and they could continue through daybreak Monday. Other areas, especially in the deserts, may need to be added to the advisory at some point. It looks like there will be a 10-15 degree drop in temperatures on Sunday along with a chance of showers for most areas. With the gusty winds, it will feel much cooler. Monday looks like a breezy to windy day across much of the area with temperatures ending up another few degrees cooler. A rebound in temperatures begins Tuesday and continues through the end of forecast period on Thursday when above normal temperatures are expected. Strong north winds are possible along the Colorado River Vally late Monday night into Tuesday morning. Winds here should decrease in the afternoon and become light Tuesday evening. && .AVIATION...For McCarran...A low pressure system sliding down the California Coast late tonight through Sunday will bring gusty south to southwest winds 20-25 knots to the terminal area beginning late this afternoon and continuing on and off through Sunday morning. Cloud bases will generally remain at or above 15 kft through Sunday morning then clouds will lower Sunday afternoon with CIGS possibly less 5 kft with scattered showers around the Las Vegas Valley by early Sunday evening. For the rest of southern Nevada, northwest Arizona and southeast California...A low pressure system sliding down the California Coast late tonight through Sunday will bring increasing southwest winds this afternoon through Sunday. The strongest winds will be across the western Mojave Desert near KDAG as well as the Sierra region near KBIH where gusts may exceed 30 knots. Strong turbulence can be expected in the lee the Sierra by this evening and continuing overnight. Cloud bases will generally remain at or above 15 kft through Sunday morning then clouds will lower Sunday afternoon with scattered showers and CIGS less than 5 kft spreading from north to south through Sunday evening leading to mountain obscuration. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 5:10 AM PST | Winter Weather Advisory | VEF | Inyo | 45 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.